MAUDE Adverse Event Report: ABBOTT MEDICAL SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ABBOTT MEDICAL SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 402840
Medical Device Problem Codes Communication or Transmission Problem (2896); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial flutter procedure, the catheter was not recognized by the system and could not deliver rf energy causing a delay in procedure.All hardware and software troubleshooting were done, with no resolution.The catheter was removed from the patient, and the tip of the catheter appeared bent and incorrect.The catheter was exchanged and there were no adverse patient health consequences.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported communication issue and subsequent delay remains unknown.

Brand Name
SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ABBOTT MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ABBOTT MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22344855
Report Number2030404-2025-00024
Device Sequence Number4825786
Product Code OAD
UDI-Device Identifier05414734300162
UDI-Public(01)05414734300162(10)10774265(17)280229
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402840
Device Catalogue Number402840
Device Lot Number10774265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown